Alert archive / North Carolina / Flash Flood Warnings in 1997
Flash Flood Warning 9, NWS Greenville-Spartanburg, SC
NWS Greenville-Spartanburg, SC issued this flash flood warning at Apr 28, 1997, 8:02 PM EDT for Lincoln County, North Carolina. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 1997, 8:02 PM EDT (00:02 UTC)
- Expired
- Apr 29, 1997, 12:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Greenville-Spartanburg, SC
- Area
- Whole counties
County Lincoln County, NC
The radar
The Greer radar (KGSP), 113 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGSP 290009 RRA FFWGSP NCC109-290400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GREENVILLE SPARTANBURG SC 802 PM EDT MON APR 28 1997 THE NATIONAL WEATHER SERVICE IN GREENVILLE SPARTANBURG HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL MIDNIGHT EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST NORTH CAROLINA ...LINCOLN COUNTY AMATEUR RADIO SPOTTERS REPORTED FLOODING ALONG HIGHWAY 73 BETWEEN LINCOLNTON AND SHELBY...AND ALONG HIGHWAY 16 BETWEEN DENVER AND LOWESVILLE. HEAVY RAINFALL DURING THE PAST FEW HOURS HAS PRODUCED RAPID RISING OF WATER LEVELS ACROSS LINCOLN COUNTY. ADDITIONAL RAIN WILL MOVE NORTHEAST ACROSS THE COUNTY DURING THE NEXT COUPLE OF HOURS. PEOPLE IN FLOOD PRONE AREAS SHOULD SEEK HIGHER GROUND. THOSE DRIVING SHOULD USE EXTREME CAUTION AND NOT DRIVE INTO FLOODED AREAS. REMEMBER THAT SEVENTY FIVE PERCENT OF ALL FLOOD FATALITIES ARE THE RESULT OF EITHER DRIVING INTO FLOOD WATERS OR CHILBDREN PLAYING IN OR NEAR DRAINAGE DITCHES OR STREAMS. DHR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Greenville-Spartanburg, SC wrote its last area forecast discussion before this flash flood warning went out at Apr 28, 2:15 PM EDT, 5 hours 47 minutes earlier.
Area forecast discussion, Apr 28, 2:15 PM EDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREENVILLE-SPARTANBURG SC
215 PM EDT MON APR 28 1997
CAE: PROBABLY CAN LET FFA EXPIRE WITH ZFP ISSUANCE...LIKELY POPS
TONIGHT STILL GOOD.
RAH: PROBABLY CAN LET FFA EXPIRE AT 5 PM...LIKELY POPS ALL AREAS
TONIGHT.
FFC: FCSTS ON TRACK.
WEDGE ACRS FA SHOWING SIGNS OF BECOMING MORE SHALLOW AS VIS IMAGERY
SHOWS MANY BINOVC DEVELOPING IN MTNS...(18Z AVL MTR OF SCT030 67/62
WITH A SE WIND). COLD CORE TROUGH ALONG WITH BEST FORCING &
OMEGA STILL PROGGED OVER THE FA LATE TODAY/THIS EVENING FEEL
CONSIDERABLE TSTM DEV STILL LIKELY...HENCE CONTINUATION OF LIKELY
POPS INTO TONIGHT.
AS FAR AS SEVERE THREAT...LATE AM SPC OUTLOOK TOOK MUCH OF FA OUT OF
SLT RISK DUE TO SFC STABLE LAYER...WHICH IS QUITE REASONABLE & STILL
WOULD EXPECT SVR CHANCES TO BE LIMITED TO ALONG & SOUTH OF SFC BNDRY.
FFA WISE...STEADY SUBSTANTIAL PCPN HAS CLEARED FA & ALTHOUGH HAD SOME
URBAN FLOODING PROBS THIS AM & RNFL TOTALS UPWARDS OF 2...FEEL
CONVECTIVE NATURE OF PCPN TONIGHT SHOULD KEEP ANY PROBLEMS LOCALIZED.
UPPER LOW WILL CONTINUE TO OPEN & PASS EAST OF FA BY 12Z TUE WITH
SYNOPTIC SUBSIDENCE GIVING RETURN TO SUNSHINE & NEAR SEASONABLE
READINGS. PATTERN REMAINS PROGRESSIVE FOR THE NEXT SVRL DAYS
AS OUR NEXT WX MAKER DIVES DIVES INTO NATIONS MIDSECTION WEDNESDAY
BRINGING OUR NEXT PCPN CHC WED NITE OR THURSDAY.
GSP 55/68/53/76 7300
AVL 51/64/48/74 7200
CLT 56/67/54/77 7300
CSHIn the hours before
Local storm report, Apr 28, 6:42 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREENVILLE SPARTANBURG SC
642 PM EDT MON APR 28 1997
TIME (EDT) .....CITY LOCATION....... ST ...EVENT/REMARKS...
.....COUNTY LOCATION.....
610 PM ANDERSON SC 1.75 INCH HAIL
04/28/97 ANDERSON GOLF BALL SIZE HAIL AT
ANDERSON MALL IN ANDERSON
PUBLIC REPORT
LGLLocal storm report, Apr 28, 7:02 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREENVILLE SPARTANBURG SC
702 PM EDT MON APR 28 1997
TIME (EDT) .....CITY LOCATION....... ST ...EVENT/REMARKS...
.....COUNTY LOCATION.....
600 PM LAVONIA GA 0.50 INCH HAIL
04/28/97 FRANKLIN FRANKLIN COUNTY 911 REPORTED
MARBLE SIZE HAIL IN LAVONIA
LGLLocal storm report, Apr 28, 7:10 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREENVILLE SPARTANBURG SC
710 PM EDT MON APR 28 1997
TIME (EDT) .....CITY LOCATION....... ST ...EVENT/REMARKS...
.....COUNTY LOCATION.....
708 PM TIGERVILLE SC 0.50 INCH HAIL
04/28/97 GREENVILLE JUST NORTH OF TIGERVILLE
HAMM SPOTTER REPORTED MARBLE
MARBLE SIZE HAIL
DHRLocal storm report, Apr 28, 7:12 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREENVILLE SPARTANBURG SC
710 PM EDT MON APR 28 1997
TIME (EDT) .....CITY LOCATION....... ST ...EVENT/REMARKS...
.....COUNTY LOCATION.....
708 PM TIGERVILLE SC 0.50 INCH HAIL
04/28/97 GREENVILLE JUST NORTH OF TIGERVILLE
HAMM SPOTTER REPORTED MARBLE
MARBXLE SIZE HAIL
DHRLocal storm report, Apr 28, 7:23 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREENVILLE SPARTANBURG SC
723 PM EDT MON APR 28 1997
TIME (EDT) .....CITY LOCATION....... ST ...EVENT/REMARKS...
.....COUNTY LOCATION.....
722 PM LAURENS SC 0.50 INCH HAIL
04/28/97 LAURENS MARBLE SIZE HAIL IN LAURENS
HAMM SPOTTER REPORTED
TJBLocal storm report, Apr 28, 7:24 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREENVILLE SPARTANBURG SC
723 PM EDT MON APR 28 1997
TIME (EDT) .....CITY LOCATION....... ST ...EVENT/REMARKS...
.....COUNTY LOCATION.....
722 PM LAURENS SC 0.50 INCH HAIL
04/28/97 LAURENS MARBLE SIZE HAIL IN LAURENS
HAMM SPOTTER REPORTED
TJBNearby
Flash Flood Warnings in North Carolina, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.